MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER® II HTD; CARDIAC ABLATION PERCUTANEOUS CATHETER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER® II HTD; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M0045031THK20
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by manufacturer: the device was returned for analysis.A visual examination of the returned device revealed that the ring1 and ring 2 are flattened.The seals to both ring 1 and ring 2 are compromised.There is damage to the insulation between the tip and ring 1.Scrape marks extend from a cut in the seal between the tip and the shaft down to ring 3.A dark material is present on the scrape mark which has been ground into the insulation and ring 2 seal.There is a sticky substance area on the proximal shaft between approximately 39cm and 41.5cm from the distal tip.Continuity checks revealed no electrical opens or shorts, as checked manually using a multi-meter and test cable.All electrode/thermistor/sensor resistances measured in spec and were typical.The measurements were repeated in the right and left curve configurations, and again, all measurements were within specifications and typical.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.The ablation was verified by using the maestro generator 4000 (25064780), and the device was found within specifications.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/ procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 25-sep-2017.It was reported that signal interference and image issues occurred.The target lesion was located near the tricuspid valve.A blazer® ii htd was selected for use.During the procedure, as the catheter was connected, signal interference was noted.Also, the image was not shown on the screen.The device was removed from the swartz sheath.The procedure was completed with another of the same device.No patient complications reported and patient's status was stable.However, device analysis revealed that a foreign matter was noted on the device.Also, the seals to both ring 1 and 2 electrodes were compromised.It was further reported that the foreign matter was not observed during or after the procedure.

Brand Name
BLAZER® II HTD
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6936099
Report Number2134265-2017-09965
Device Sequence Number13813937
Product Code LPB
UDI-Device Identifier08714729172055
UDI-Public08714729172055
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P920047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2018
Device Model NumberM0045031THK20
Device Catalogue Number5031THK2
Device Lot Number0018314426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2017
Initial Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR